Alert archive / Oklahoma / Flash Flood Warnings in 1998

Flash Flood Warning 52, NWS Norman, OK

November 1, 19984 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Nov 1, 1998, 6:23 AM CST for 4 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 1, 1998, 6:23 AM CST (12:23 UTC)
Expired
Nov 1, 1998, 10:00 AM CST
In force
4 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 011224
FFWOKC
OKC047-053-071-103-011600-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
623 AM CST SUN NOV 1 1998

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLOOD WARNING FOR...
     NOBLE COUNTY IN NORTHEAST OKLAHOMA
     KAY COUNTY IN NORTHEAST OKLAHOMA
     GARFIELD COUNTY IN NORTHWEST OKLAHOMA
     GRANT COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 1000 AM CST

* NUMEROUS ROADS REMAIN CLOSED IN THESE COUNTIES DUE TO HIGH WATER 
FROM RAINFALL OF 4 TO 8 INCHES. ADDITIONAL RAINFALL OF 1 TO 3 INCHES 
IS EXPECTED THIS MORNING IN KAY AND NOBLE COUNTIES... WITH AN 
ADDITIONAL INCH OR LESS EXPECTED IN MOST OTHER AREAS. THE ADDED 
RAINFALL WILL BE ENOUGH TO PROLONG FLOODING IN MANY LOW LYING AREAS 
AT LEAST THROUGH MID MORNING.

THIS FLOOD WARNING IS IN ADDITION TO RIVER FLOOD WARNINGS CURRENTLY 
IN EFFECT. SIGNIFICANT RIVER FLOODING ALSO IS ONGOING IN THESE 
AREAS. MAINSTEM RIVERS WILL CONTINUE TO RISE TODAY AND MAY REMAIN 
ABOVE FLOOD STAGE INTO TUESDAY OR BEYOND.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER StHOULD BE ABANDONED.

LAT...LON 3692 9804 3618 9806 3627 9709 3699 9681

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 4:20 AM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 1, 4:20 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CST SUN NOV 1 1998

NOT MUCH TIME FOR DETAILS THIS MORNING DUE TO ONGOING FLOODING.
FLASH FLOOD WATCH CANCELLED FOR NW AND W CENTRAL OK WHERE ADDITIONAL
RAIN NO LONGER EXPECTED TO BE HEAVY ENOUGH. WATCH EXTENDED INTO
CENTRAL OK THOUGH, AS HEAVY RAIN CURRENTLY FROM CENTRAL OK BACK SW
INTO NORTHERN TX EXPECTED TO CONTINUE TRACKING NNE WHILE OVERALL
AREA MOVES LITTLE. ACROSS SOUTHERN ZONES, AREA SHOULD SHOW MORE OF
AN EASTWARD PUSH DURING DAY. WILL END RAIN LATE TODAY IN THE SW AND
THIS EVENING ACROSS NW, CENTRAL, AND SE ZONES. WRAPAROUND MAY KEEP A
FEW SHOWERS IN N CENTRAL OK INTO MON AS SURFACE LOW STALLS VICINITY
SE KS OR NE OK. MOS TEMPS APPEAR REASONABLE.

WILL KEEP A SLIGHT CHANCE OF SHOWERS THRU THE EXTENDED AS FAST
WESTERLY JET APPROACHES BY MIDWEEK, RESULTING IN UNCERTAINTIES IN
TIMING OF ANY EMBEDDED IMPULSES. SURFACE RIDGE WILL BRING COOLER AIR
IN WED AND THU, WHILE MAINTAINING FAVORABLE UPSLOPE FLOW OVER HIGH
PLAINS. PROGGED THICKNESS VALUES APPROACHING RAIN-SNOW THRESHOLD
ACROSS THE EXTREME N BY THU, SO MAY EVEN HAVE TO WATCH FOR SOME
WINTER-TYPE PRECIP.

FCSTID = 24
OKC   59  44  60  43 / 100  50  10  10
HBR   54  43  61  43 / 100  10  10  10
SPS   61  43  66  45 / 100  10  10  10
GAG   45  37  55  35 / 100  50  10  10
PNC   53  44  58  39 / 100  70  20  10
DUA   69  45  65  46 / 100  50  10  10

.OUN...
OK...FLASH FLOOD WATCH FOR TODAY FOR ZONES OKZ007>008...OKZ012>013...
OKZ018>020...OKZ023>030...OKZ040>041.

TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 9:24 PM CSTFlash Flood WarningOUNAlfalfa, Garfield, Grant, Kay, Noble9 hr
Oct 31, 9:24 PM CSTFlash Flood WarningOUNKingfisher9 hr

Nearby

Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.